Prices took her 4- and 5-year-olds to Walgreens in Evansville, Indiana on October 4 for their annual shots. About 90 minutes later the pharmacist called and said that he had made a mistake. The entire family was injected with an adult dose of the Covid-19 vaccine.
“When they called us and told us they made a mistake and gave us the wrong shot, I was in shock,” said Alexandra Price. “All I could say to them was, ‘What does this mean for my kids?'”
Although Alexandra and Joshua, who had already been fully vaccinated since last April, worried for themselves, they were more concerned about Sophia, 5, and Lucas, 4.
“Lucas started feeling sick even before he got home from Walgreens,” Alexandra said.
“He felt tired, lethargic and had already started to have a fever,” Joshua said.
“They’ll probably do fine,” said Dr. Dean of the National School of Tropical Medicine at Baylor College of Medicine. Peter Hotez said. “The difference is that they got three times more doses of the vaccine than they tested in clinical trials.”
“It’s concerning that they got a higher dose, and they should be monitored, but they should be doing really well,” Hotez said. “There’s a lot of data now in children 5 years of age and older.”
He added that Alexandra and Joshua’s extra dose of the vaccine is akin to getting a booster shot.
After requesting that Walgreens give them proof of vaccination so that the family can show medical professionals what they were given in an emergency, Prices says Walgreens hesitated. “They wanted to get their legal department involved and didn’t want to give us those cards, so we got our lawyer,” Alexandra said.
Joshua explained that the cards were vital evidence for doctors if children continued to get sick. He said Walgreens gave him his cards the next day.
Walgreens spokesman Chris Lathan issued a statement to Granthshala saying that due to privacy laws, it could not comment on a specific incident.
“In general, be aware that such instances are rare and Walgreens takes these matters very seriously,” the statement said. “In the event of any error, our first concern is always the well-being of our patients. Our multi-step vaccination process includes multiple safety checks to reduce the potential for human error and we reviewed this process with our pharmacy staff. to prevent such incidents.”
Walgreens didn’t comment on how the vaccine might mix.
Symptoms got worse for Sophia and Lucas, and Price took their children to a cardiologist.
According to a statement issued by Price’s attorney, “Children have experienced a number of adverse effects since receiving the Pfizer COVID-19 vaccine. Fever, body aches, cough, headache and nausea are among the symptoms that children may experience. are.” Dan Tully. “The 4- and 5-year-old are under pediatrician treatment for tachycardia and hypertension, respectively.”
After a follow-up appointment on Tuesday, Alexandra said Lucas had improved but Sophia’s condition had worsened. “His blood pressure is in the 98th percentile and he still has no energy.”
Alexandra and Joshua themselves are slowly recovering from symptoms that begin soon after vaccination. Those symptoms include high blood pressure, fever, chest pain, and headache.
“It’s been over a week and I still have high blood pressure and chest pain,” Joshua said. He said his doctors were monitoring him for blood pressure and chest pain.
Granthshala tried to contact Pfizer for comment but did not get a response.
Credit : www.cnn.com